Alert archive / Minnesota / Special Weather Statements in 2013
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 28, 2013, 9:07 PM CDT for 4 counties in Minnesota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2013, 9:07 PM CDT (02:07 UTC)
- Expired
- Jun 28, 2013, 10:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Twin Cities, MN
Counties Freeborn County, MN, Rice County, MN, Steele County, MN, Waseca County, MN
The radar
The Minneapolis radar (KMPX), 105 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1635 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
412
WWUS83 KMPX 290207
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
907 PM CDT FRI JUN 28 2013
MNZ076-077-084-085-093-290300-
FREEBORN-LE SUEUR-RICE-STEELE-WASECA-
907 PM CDT FRI JUN 28 2013
...STRONG THUNDERSTORMS MOVING INTO FREEBORN...LE SUEUR...RICE...
STEELE AND WASECA COUNTIES THROUGH 1000 PM CDT...
AT 900 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A BROKEN LINE OF
STRONG THUNDERSTORMS EXTENDING FROM FARIBAULT TO 11 MILES SOUTHEAST
OF LE CENTER. THESE STORMS WERE MOVING SOUTH AT 50 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
FARIBAULT.
MEDFORD.
WASECA.
OWATONNA.
STEELE CENTER.
NEW RICHLAND.
CLARKS GROVE.
ALBERT LEA.
MUCH OF INTERSTATE 35 BETWEEN FARIBAULT AND ALBERT LEA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 4431 9366 4437 9319 4395 9303 4350 9304
4349 9305 4350 9365
TIME...MOT...LOC 0204Z 341DEG 42KT 4427 9329 4425 9354
$$
JPCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 28, 8:04 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 28, 8:04 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 804 PM CDT FRI JUN 28 2013 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 248 PM CDT FRI JUN 28 2013 UPPER TROUGH MAKING SLOW PROGRESS TO THE WEST/SOUTHWEST TONIGHT. THIS WILL SPREAD SOME SHOWERS/ISOLATED THUNDER OVER AREA. THE THUNDER SHOULD COME TO AN END AROUND 02Z...AND WILL BEGIN THE THREAT AGAIN AFTER 16Z SATURDAY. EXPECT CLOUDS TO LINGER WITH THE TROUGH OVERNIGHT. INSTABILITY PROGGED TO INCREASE AGAIN INTO THE AFTERNOON...WITH SURFACE BASED CAPE MAXIMIZING AROUND 1200 J/KG. THERE APPEARS TO BE A VORT LOBE ROTATING SOUTHWEST ON THE BACK EDGE OF THE UPPER LOW SATURDAY AFTERNOON. THE NAM IS FASTER WITH THIS FEATURE AND DRIVES THE SURFACE TROUGH FARTHER WEST INTO WESTERN MN IN THE AFTERNOON. BOTH DETERMINISTIC MODELS(NAM AND GFS) SHOW SOME POTENTIAL OF NST(NON SUPERCELL TORNADO) DEVELOPMENT IN THE VICINITY OF THE BOUNDARY IN THE AFTERNOON. THE NAM APPEARS TO BE THE STRONGEST IN ABOUT A 30 MILE WIDE BAND FROM NEAR LONG PRAIRIE...WILLMAR AND REDWOOD FALLS BY 00Z SUNDAY. HAVE TO KEEP AN EYE ON THIS SATURDAY AFTERNOON. WILL INCREASE POPS AGAIN TO LIKELY IN THE SOUTHWEST AS THIS FEATURE MOVES ACROSS. GREATER INSTABILITY WILL BE DETERMINED BY AMOUNT OF HEATING. APPEARS CLOUDS WILL BEGIN TO THIS OUT TO THE NORTHEAST DURING THE AFTERNOON...BUT HEATING MAY BE LIMITED TO THE WEST. EXPECT AFTERNOON HIGHS TO REMAIN IN THE 70S. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 248 PM CDT FRI JUN 28 2013 SATURDAY NIGHT THROUGH MONDAY WILL BE QUIET WEATHER-WISE AS SURFACE HIGH PRESSURE BUILDS INTO THE REGION...AND IS ACCOMPANIED BY SUNNY SKIES...LIGHT WINDS...AND DECREASING HUMIDITY. MILD HIGH TEMPERATURES IN THE UPPER 70S TO LOWER 80S ARE EXPECTED...WITH LOWS IN THE 50S. ON TUESDAY AND WEDNESDAY THERE WILL BE LITTLE CHANGE IN THE TEMPERATURE REGIME...ALTHOUGH A DRY FORECAST BECOMES LESS OF A GIVEN...AS THE PREVAILING LARGE SCALE PATTERN BEGINS TO CHANGE. THIS TRANSITIONAL PERIOD IS FORECAST TO INCLUDE THE RETROGRADING OF AN EASTERN CONUS TROUGH INTO THE CENTRAL CONUS AS THE WESTERN ATLANTIC RIDGE BUILDS. ADDITIONALLY...AS THE WESTERN CONUS RIDGE BREAKS DOWN...NORTHERN STREAM SHORTWAVE ENERGY ON ITS EASTERN PERIPHERY MAY STREAM INTO THE NORTHERN PLAINS/UPPER MIDWEST. THE MODELS ARE THEN INDICATING EVENTUAL FORMATION OF A MODEST REX BLOCK PATTERN. AS IS TO BE EXPECTED IN THIS TYPE OF A TRANSITIONAL PERIOD...THERE ARE NOTABLE DIFFERENCES BETWEEN THE DETERMINISTIC MODEL SOLUTIONS...WHICH MEANS THE DIFFERENCE BETWEEN PROLONGED 20-30 POPS FROM WEDNESDAY THROUGH FRIDAY AND A COMPLETELY PRECIPITATION-FREE INDEPENDENCE HOLIDAY WEEKEND. HAVE LEANED TOWARD THE ENSEMBLE SOLUTION...AND WAS THEREFORE NOT CONFIDENT TO GO WITH A TOTALLY DRY FORECAST. HAVE MAINTAINED 20 POPS ON WEDNESDAY/THURSDAY/FRIDAY...AND WILL REFINE AS DETERMINISTIC AGREEMENT IMPROVES. IT WOULD NOT BE A TOTAL WASHOUT...MORE LIKE WIDELY SCATTERED ACTIVITY /LARGELY DIURNALLY DRIVEN/. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 730 PM CDT FRI JUN 28 2013 SCATTERED SHOWERS AND ISOLATED T-STORMS TRACKING SOUTH PER DOPPLER 0.5 DEGREE REFLECTIVITY RETURNS. CONVECTIVE ACTIVITY FUNNELLING FAIRLY ROBUST WIND GUSTS TO GROUND LEVEL AT SEVERAL LOCATIONS. KSTC REPORTED 37KT GUST AT 00Z WITH A PASSING SHOWER. THIS TYPE OF GUSTINESS ADVERTISED AT KMSP...KRNH AND KSTC UNTIL 02Z. LOOK FOR SCT CONVECTION TO DECREASE IN INTENSITY AND COVERAGE BY 03Z MOST LOCALES...AS DAYTIME HEATING SUBSIDES. USED COMBINATION OF GFS40 305K ISENTROPIC ANALY...AND THETA-E ADVECTION TO FORMULATE NEXT WAVE OF MAINLY SHOWER ACTIVITY OVER MOST TAF SITES BETWEEN 06-10Z TIME FRAME. STRATO CU ORBITTING FORMING 50H LOW OVER NE WI...WILL CONTINUE TO FUNNEL INTO REGION FROM NORTHERN MN/WI. VFR CIGS WILL SLOWLY SUBSIDE TO MVFR CONDTIONS BETWEEN 06Z AND 09Z MOST TAF SITES...THEN RETURN TO VFR LEVELS BY 16 OR 17Z. 50H LOW WILL RETROGRADE SW INTO SOUTHWEST WI BY SAT/18Z EFFECTIVELY SQUELCHING MOST OF NEW SCT SHOWERS/ISOLATED T-STORMS OVER MUCH OF THE REGION BY EARLY AFTN...SAVE KRWF AND KAXN. VFR VSBYS ANTICIPATED ALL SITES THROUGH MUCH OF TAF PERIOD ...OUTSIDE STRONGEST CONVECTION. KMSP... /OUTLOOK FOR KMSP/ SHORT TERM GUSTINESS ASSCOCIATED WITH PASSING SHOWERS WILL END OVER KMSP BY 02Z TIME PERIOD. VCSH WILL BE THE RULE THRO && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...DWE LONG TERM...LS AVIATION...AJZ
Hazardous weather outlook, Jun 28, 1:07 PM CDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 107 PM CDT FRI JUN 28 2013 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 291200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 107 PM CDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT. THE THREAT FOR SEVERE WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE FOR THUNDERSTORMS CONTINUES ON SATURDAY WITH ANOTHER CHANCE NEXT WEDNESDAY AND THURSDAY. THE THREAT FOR SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 28, 8:05 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 805 PM CDT FRI JUN 28 2013 MNZ059>062-066>070-075>078-083-084-290200- ANOKA-BLUE EARTH-CARVER-DAKOTA-GOODHUE-HENNEPIN-LE SUEUR-MCLEOD-NICOLLET-RAMSEY-RICE-SCOTT-SIBLEY-WASECA-WRIGHT- 805 PM CDT FRI JUN 28 2013 AT 759 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF EXCELSIOR. THIS STORM WAS MOVING SOUTH AT 45 MPH. ANOTHER THUNDERSTORM JUST NORTH OF NORTHFIELD...DUNDAS AND BRIDGEWATER IS ALSO MOVING SOUTH AT 45 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... ORONO. MINNETRISTA. VICTORIA. CARVER. MARYSTOWN. JORDAN. NORTHFIELD. DUNDAS. BRIDGEWATER. LAT...LON 4428 9292 4416 9395 4502 9402 4512 9322 TIME...MOT...LOC 0102Z 345DEG 45KT 4494 9373
Special weather statement, Jun 28, 9:07 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
907 PM CDT FRI JUN 28 2013
MNZ076-077-084-085-093-290300-
FREEBORN-LE SUEUR-RICE-STEELE-WASECA-
907 PM CDT FRI JUN 28 2013
...STRONG THUNDERSTORMS MOVING INTO FREEBORN...LE SUEUR...RICE...
STEELE AND WASECA COUNTIES THROUGH 1000 PM CDT...
AT 900 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A BROKEN LINE OF
STRONG THUNDERSTORMS EXTENDING FROM FARIBAULT TO 11 MILES SOUTHEAST
OF LE CENTER. THESE STORMS WERE MOVING SOUTH AT 50 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
FARIBAULT.
MEDFORD.
WASECA.
OWATONNA.
STEELE CENTER.
NEW RICHLAND.
CLARKS GROVE.
ALBERT LEA.
MUCH OF INTERSTATE 35 BETWEEN FARIBAULT AND ALBERT LEA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 4431 9366 4437 9319 4395 9303 4350 9304
4349 9305 4350 9365
TIME...MOT...LOC 0204Z 341DEG 42KT 4427 9329 4425 9354
JPCThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:05 PM CDT | Special Weather Statement | MPX | Carver, Dakota, Hennepin, Le Sueur, Rice, Scott | 55 min |
Nearby
Special Weather Statements in Minnesota, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.